Alert archive / South Dakota / Wind Advisories in 2011
Wind Advisory 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Mar 19, 2011, 2:51 AM CDT for Brule County, Charles Mix County, Gregory County, South Dakota. It took effect at Mar 19, 2011, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2011, 2:51 AM CDT (07:51 UTC)
- In effect from
- Mar 19, 2011, 10:00 AM CDT
- Expired
- Mar 19, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Sioux Falls, SD
Counties Brule County, SD, Charles Mix County, SD, Gregory County, SD
The radar
The Sioux Falls radar (KFSD), 181 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
089 WWUS73 KFSD 190751 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 251 AM CDT SAT MAR 19 2011 ...DENSE FOG THIS MORNING AND STRONG WINDS TODAY PARTS OF THE AREA... .COOLING OF MOIST AIR NEAR THE SURFACE RESULTED IN DENSE FOG FORMING IN PARTS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. THIS DENSE FOG WILL PERSIST THROUGH THE EARLY MORNING HOURS. BY LATE MORNING STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP IN AN AREA NEAR THE MISSOURI RIVER FROM PICKSTOWN TO CHAMBERLAIN. IAZ003-MNZ081-090-191500- /O.NEW.KFSD.FG.Y.0005.110319T0751Z-110319T1500Z/ DICKINSON-COTTONWOOD-JACKSON- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD 251 AM CDT SAT MAR 19 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * WEATHER CONDITIONS...WIDESPREAD FOG WILL FREQUENTLY BE DENSE THROUGH EARLY THIS MORNING WITH VISIBILITIES LESS THAN A QUARTER MILE. WITH TEMPERATURES BELOW FREEZING...SLICK AREAS ARE ALSO EXPECTED ON DRIVING AND WALKING SURFACES. IMPROVEMENT IN VISIBILITIES IS EXPECTED BY 10 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ SDZ050-057-063-191600- /O.NEW.KFSD.WI.Y.0005.110319T1500Z-110320T0000Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 251 AM CDT SAT MAR 19 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...STRONG SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP BY MID MORNING AND CONTINUE THROUGH TODAY. * WEATHER CONDITIONS...SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS OVER 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ WILLIAMS
3 follow-up statements
484 WWUS73 KFSD 191456 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 956 AM CDT SAT MAR 19 2011 ...DENSE FOG TO DIMINISHING ACROSS NORTHWEST IOWA AND SOUTHWEST MINNESOTA THIS MORNING WHILE STRONG SOUTHERLY WINDS WILL OCCUR ACROSS SOUTH CENTRAL SOUTH DAKOTA... IAZ003-MNZ081-090-191600- /O.EXP.KFSD.FG.Y.0005.000000T0000Z-110319T1500Z/ DICKINSON-COTTONWOOD-JACKSON- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD 956 AM CDT SAT MAR 19 2011 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... THE DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. $$ SDZ050-057-063-192300- /O.CON.KFSD.WI.Y.0005.110319T1500Z-110320T0000Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 956 AM CDT SAT MAR 19 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. TIMING...STRONG SOUTH TO SOUTHEAST WINDS ARE EXPECTED THROUGH THIS AFTERNOON ACROSS SOUTH CENTRAL SOUTH DAKOTA. WEATHER CONDITIONS...SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ 97
624 WWUS73 KFSD 191950 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 250 PM CDT SAT MAR 19 2011 .STRONG SOUTHERLY WINDS WILL PERSIST THROUGH EARLY EVENING ACROSS SOUTH CENTRAL SOUTH DAKOTA AND THEN DECREASE AFTER SUNSET. SDZ050-057-063-200000- /O.CON.KFSD.WI.Y.0005.000000T0000Z-110320T0000Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 250 PM CDT SAT MAR 19 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. TIMING...STRONG SOUTH TO SOUTHEAST WINDS ARE EXPECTED THROUGH THE EARLY EVENING ACROSS SOUTH CENTRAL SOUTH DAKOTA. WEATHER CONDITIONS...SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH... WITH GUSTS OVER 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
508 WWUS73 KFSD 200003 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 703 PM CDT SAT MAR 19 2011 SDZ050-057-063-200115- /O.EXP.KFSD.WI.Y.0005.000000T0000Z-110320T0000Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 703 PM CDT SAT MAR 19 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Mar 18, 8:55 PM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Mar 18, 8:55 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD...UPDATED AVIATION SECTION 855 PM CDT FRI MAR 18 2011 .DISCUSSION... CURRENT FORECAST ON TRACK AND NO REASON TO MAKE CHANGES. && .AVIATION... VFR CONDITIONS THROUGH PERIOD. SOUTHERLY WINDS WILL INCREASE BY LATE TONIGHT FROM THE JAMES VALLEY WEST...WITH GUSTS AFTER 14Z FROM 25 TO 35 KNOTS. && .PREVIOUS DISCUSSION... SURFACE RIDGE AXIS WILL CONTINUE TO WORK SLOWLY EASTWARD AWAY FROM THE AREA THIS EVENING...BUT NOT QUICK ENOUGH TO STOP A BIT OF AN ACCELERATED TEMPERATURE DROP THIS EVENING IN WEAKER GRADIENT. TOUGH TEMPERATURE FORECAST WITH SOME QUESTION ON HOW MUCH WARMING WILL OCCUR YET LATE THIS AFTERNOON AS STRATUS PULLS OUT...BUT STILL SPACE FOR TEMPERATURES TO FALL OFF. OTHERWISE...INCREASING HIGH LEVEL CLOUDS INTO WESTERN AREAS ALONG WITH INCREASING GRADIENT WILL LEAD TO A NON DIURNAL TREND. /CHAPMAN SATURDAY WILL SEE SOUTHERLY RETURN FLOW SET UP IN FULL FORCE. NOT PLANNING ON AN ADVISORY NOW...BUT WINDS WILL LIKELY COME CLOSE AT TIMES...ESPECIALLY WEST OF INTERSTATE 29. OTHERWISE...RELATIVELY MILD WITH HIGHS ABOUT 5 TO 10 DEGREES WARMER AND MAINLY IN THE 50S. DID KEEP A SMALL WEDGE OF UPPER 40S IN SW MN WHERE A LITTLE BIT OF SNOW REMAINS AND A SOMEWHAT UNFAVORABLE SOUTH TO SOUTH SOUTHEAST WIND IS EXPECTED. WILL PUT A SMALL POP OUT FOR THE FAR SOUTH AS THERMAL AND MOISTURE ADVECTION INCREASE AS WELL AS JUST A SMIDGEN OF ELEVATED INSTABILITY CREEPS NORTH. BY SATURDAY NIGHT...THE LOW LEVEL JET INCREASES MARKEDLY WITH 750MB LIFTED INDICES DROPPING TO ABOUT -3 DEGREES C AND 750MB CAPE VALUES PROGGED AT ABOUT 400 J/KG. SO ADDED THUNDER INTO NORTHWEST IOWA...BUT STILL KEPT POPS AROUND 50 PERCENT AS THE BETTER CHANCES ARE LIKELY TO BE NORTH AND EAST OF THE AREA. CRANKED LOWS UP SIGNIFICANTLY IN NORTHWEST IOWA WITH STRONG SOUTHERLY FLOW THROUGH THE NIGHT...NO SNOW COVER AND 925MB TEMPERATURES OF ABOUT +5 TO +8 DEGREES C. SO...LOWS SHOULD RANGE FROM THE UPPER 40S IN NORTHWEST IOWA TO AROUND 40 IN THE FAR NORTHERN CWA. MAIN FORCING FROM THE UPPER LEVEL WAVE COMES OUT ON SUNDAY...BUT A LOT OF MID LEVEL DRYING OCCURS AHEAD OF IT...SO WILL ONLY INCLUDE LOWER END POPS IN MAINLY THE NORTH AND THE WEST THROUGH THE DAY. FAIRLY MILD BEHIND THIS WAVE SO TEMPERATURES SIMILAR TO SATURDAY AS WINDS TURN TO THE WEST AND NORTHWEST. WARMED THINGS UP A BIT MONDAY INTO TUESDAY AS THE NEXT WAVE OF INTEREST MOVES ONTO THE PLAINS. PLENTY OF DISAGREEMENT AT THIS TIME SO WILL KEEP MID RANGE POPS IN PLACE...ESPECIALLY TUESDAY AND STILL SEE A THREAT FOR SNOW TUESDAY NIGHT...ESPECIALLY NORTH. STILL LOOKING LIKE A RELATIVELY DRY AND COOL PATTERN FOR THE END OF THE WEEK. WENT CLOSEST TO A CONSRAW OUTPUT AS THE ECMWF...ESPECIALLY THE 12Z...APPEARS TO BE SUFFERING FROM TOO MUCH SNOW COVER WHICH BY MID WEEK SHOULD MAINLY BE GONE...UNLESS WE PICK UP MORE ON TUESDAY AND TUESDAY NIGHT. REGARDLESS...WITH A COOL HIGH PRESSURE LOCKED IN PLACE ACROSS MINNESOTA...EXPECT HIGHS OF ABOUT 10 DEGREES BELOW NORMAL TO END THE WEEK. /08 && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Mar 18, 3:41 AM CDT, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 341 AM CDT FRI MAR 18 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-191200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 341 AM CDT FRI MAR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... FLOODING WILL CONTINUE TO INCREASE FOR PARTS OF THE JAMES RIVER...VERMILLION RIVER...BIG SIOUX RIVER...LITTLE SIOUX RIVER...ROCK RIVER...REDWOOD RIVER...AND THE DES MOINES RIVER FOR AT LEAST THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:48 PM CDT | River Flood Warning | FSD | Turner | 13 hr |
Nearby
Wind Advisories in South Dakota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.